Ocular hypersensitivitiy to topical vancomycin in a case of chronic endophthalmitis

Jinn Jong Hwu, Ko Hua Chen, Wen-Ming Hsu, Jui Yang Lai, Yen Shien Li

研究成果: 雜誌貢獻文章同行評審

13 引文 斯高帕斯(Scopus)

摘要

Purpose: To report a case of ocular allergy to topical vancomycin eye drops. Methods: Interventional case report. Results: A 76-year-old man presented with progressive itching, soreness, and burning sensations, photophobia, and tearing in his left eye 3 days after completing 2 weeks of treatment with 5% vancomycin eye drops. He had been suffering for the previous 2 years from chronic recurrent endophthalmitis and secondary glaucoma associated with cataract surgery in his left eye. He denied any history of drug or food allergy. Examination by slit-lamp microscope showed left periorbital skin erosive rash, marked hyperemia of conjunctiva, central epithelial defect, corneal stromal edema, and Descemet membrane striae. Vancomycin skin tests were positive. The patient's symptoms resolved after discontinuing vancomycin eye drops and responded well to systemic corticosteroids, antihistamines, and topical corticosteroid treatments. Teicoplanin treated his endophthalmitis successfully. Conclusion: A case of hypersensitivity to topical vancamycin was reported. Patients who receive topical vancomycin should be informed of this possible adverse effect and instructed to contact their ophthalmologists if allergic reactions occur.

原文英語
頁(從 - 到)754-756
頁數3
期刊Cornea
24
發行號6
DOIs
出版狀態已發佈 - 八月 1 2005
對外發佈Yes

ASJC Scopus subject areas

  • Ophthalmology

指紋 深入研究「Ocular hypersensitivitiy to topical vancomycin in a case of chronic endophthalmitis」主題。共同形成了獨特的指紋。

引用此